MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Patient Problem/Medical Problem (2688)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a closure fast catheter with an rfg3 generator to treat both the great saphenous vein (gsv) and the short saphenous vein (ssv).The ifu was followed.At the beginning of the procedure the generator displayed an error message that the temperature was too low to initiate treatment but after clicking on ok the treatment was carried out normally.During the procedure the gsv was successfully treated but during treatment of the ssv the patient felt pain and the device was stopped after 15 seconds in a segment below the calf.Access point was made in the malleolus.Hand compression was used and the vein was successfully closed.The patient was still reporting pain a day later.According to the physician, sural and saphenous nerves are damaged due to the procedure.He thinks that this may be temporary.
 
Additional Manufacturer Narrative
The physician believes that the nerve is damaged because he did more than one energy cycle in the lower part of the leg.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7305606
Report Number2183870-2018-00120
Device Sequence Number11029560
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCF7-7-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight75